Alert archive / California / Wind Advisories in 2012

Wind Advisory 62, NWS Los Angeles, CA

September 19, 2012

NWS Los Angeles, CA issued this wind advisory at Sep 19, 2012, 7:49 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 7:49 PM PDT (02:49 UTC)
Expired
Sep 20, 2012, 1:00 AM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS76 KLOX 200249
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
749 PM PDT WED SEP 19 2012

CAZ039-052-200800-
/O.NEW.KLOX.WI.Y.0062.120920T0249Z-120920T0800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
749 PM PDT WED SEP 19 2012

...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 1 AM PDT THURSDAY.

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN
  40 AND 45 MPH WILL DEVELOP ACROSS THE AREA THIS EVENING...AND
  CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR
  THROUGH AND BELOW THE PASSES AND CANYON THE SANTA YNEZ
  MOUNTAINS.

* IMPACTS...GUSTY SUNDOWNER WINDS WILL IMPACT AREA ROADWAYS
  TONIGHT...INCLUDING HIGHWAY 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
1 follow-up statement
493 
WWUS76 KLOX 200732
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1232 AM PDT THU SEP 20 2012

...WIND ADVISORIES WILL BE ALLOWED TO EXPIRE...

.THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWESTERLY
WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE
ALLOWED TO EXPIRE. 

CAZ039-052-200845-
/O.EXP.KLOX.WI.Y.0062.000000T0000Z-120920T0800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1232 AM PDT THU SEP 20 2012

...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. 

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:56 PM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 19, 4:56 PM PDT, 2 hours 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
456 PM PDT WED SEP 19 2012

UPDATED AVIATION SECTION

.SYNOPSIS...

HIGH PRESSURE WILL LINGER OVER THE REGION THROUGH FRIDAY WITH ABOVE
SEASONAL TEMPERATURES...WITH THURSDAY EXPECTED TO BE THE WARMEST
DAY. LOW PRESSURE SHOULD ARRIVE BY SATURDAY TO INCREASE THE MARINE
LAYER AND COOL THE AFTERNOON TEMPERATURES TO BELOW SEASONAL NORMALS
INTO MIDWEEK...ALTHOUGH SOME WARMING IS POSSIBLE BY THE MIDDLE OF
NEXT WEEK.

&&

.SHORT TERM (TONIGHT-SAT)...
THE LATEST FORECAST GUIDANCE IS CONSISTENT WITH THIS MORNINGS
GUIDANCE CONCERNING THE PRESSURE GRADIENTS. FOR TONIGHT...LOCALLY
GUSTY WINDS ARE EXPECTED ACROSS THE MOUNTAINS AND SOUTH COAST OF
SANTA BARBARA COUNTY...ESPECIALLY THROUGH AND BELOW PASSES AND
CANYONS. THURSDAY STILL LOOKS THE WARMEST WITH THE GRADIENTS GOING
THE MOST OFFSHORE THEN. THE WARMEST VALLEY LOCATIONS WILL TOP OUT
NEAR OR AROUND 100 DEGREES. SKIES WILL BE SUNNY ASIDE FROM SOME
MORNING LOW CLOUDS AND FOG IN CENTRAL COAST SECTIONS AND THE SANTA
YNEZ VALLEY. CONDITIONS WILL NOT CHANGE MUCH FOR FRIDAY...ALTHOUGH
THE PRESSURE GRADIENTS WILL START TO TREND ONSHORE FRIDAY
AFTERNOON...LEADING TO COOLER TEMPERATURES RIGHT ALONG THE COAST.

THE PRESSURE GRADIENTS WILL CONTINUE TO TREND ONSHORE EVEN MORE
FRIDAY NIGHT AND SATURDAY AS A WEAK TROUGH APPROACHES THE COAST.
FRIDAY NIGHT WILL BE THE FIRST NIGHT FOR LOW CLOUDS AND FOG ALONG
THE SOUTH COAST AND SATURDAY WILL BE A COOLER DAY FOR MANY PORTIONS
OF THE FORECAST AREA.

.LONG TERM (SUN-WED)...
THE TROUGH CONTINUES TO DEEPEN ACROSS THE AREA SUNDAY AND MONDAY
CAUSING ADDITIONAL COOLING WITH THE WARMEST LOCATIONS ONLY IN THE
UPPER 80S AND LOWER 90S. LOW CLOUDS AND PATCHY FOG WILL STRETCH INTO
ALL COASTAL AND VALLEY LOCATIONS DURING THE NIGHT AND MORNING HOURS
WITH SOME AREAS POSSIBLY SLOW TO CLEAR MONDAY AFTERNOON.

THE TROUGH THEN PASSES TO THE EAST OF THE AREA TUESDAY AND WEDNESDAY
WITH THE GFS MODEL SHOWING A WEAK RIDGE PUSHING UP FROM THE SOUTH
FOR A FEW DEGREES OF WARMING BY WEDNESDAY. THE EC MODEL HAS A
SECONDARY TROUGH SETTLING OVER NORTHERN CALIFORNIA BY
WEDNESDAY...BUT THE HEIGHTS OVER SOUTHERN CALIFORNIA DO NOT DIFFER
TOO MUCH BETWEEN THE MODELS. PREFER THE GFS MODEL ANYWAY AS THE EC
IS LOOKING A LITTLE ODD.

&&

.AVIATION...19/2356Z.

AT COASTAL TERMINALS NORTH OF POINT CONCEPTION...VFR CONDITIONS WILL
PERSIST THROUGH 05Z...THEN LIFR TO IFR CONDITIONS WILL LIKELY
DEVELOP BETWEEN 06Z AND 10Z. CONDITIONS SHOULD LOWER TO PRIMARILY
LIFR BETWEEN 08Z AND 12Z. VFR CONDITIONS SHOULD REDEVELOP BETWEEN
15Z AND 17Z.

AT COASTAL TERMINALS SOUTH OF POINT CONCEPTION...VFR CONDITIONS WILL
PERSIST THROUGH 10Z...THEN THERE IS A CHANCE OF LIFR TO IFR
CONDITIONS THROUGH 16Z. VFR CONDITIONS WILL REDEVELOP AROUND 16Z.

KLAX...THERE IS 20 PERCENT CHANCE OF LIFR TO IFR CONDITIONS BETWEEN
10Z AND 16Z. OTHERWISE...VFR CONDITIONS WILL LIKELY PERSIST.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. NO WIND
ISSUES ARE EXPECTED AT THIS TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...SWEET
AVIATION...HALL
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 19, 6:30 AM PDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
630 AM PDT WED SEP 19 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
923 PM PDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP ACROSS THE OUTER COASTAL WATERS THIS
AFTERNOON AND GALE FORCE WINDS ARE LIKELY.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GALE FORCE WINDS WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:30 PM PDTSmall Craft AdvisoryLOX37 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.